Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Buffalo, NY

July 13, 2010Allegany County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 13, 2010, 7:34 PM EDT for Allegany County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2010, 7:34 PM EDT (23:34 UTC)
Expired
Jul 13, 2010, 10:30 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 84 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
410 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WGUS51 KBUF 132334
FFWBUF
NYC003-140230-
/O.NEW.KBUF.FF.W.0010.100713T2334Z-100714T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
734 PM EDT TUE JUL 13 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ALLEGANY COUNTY IN WESTERN NEW YORK...

* UNTIL 1030 PM EDT

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THE       
  HEAVIEST RAIN HAS FALLEN NEAR RUSHFORD AND CANEADEA...WITH         
  ADDITIONAL RAINFALL AMOUNTS OF AN INCH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4234 7828 4243 7827 4243 7796 4223 7800
      4218 7814

$$

APFFEL
2 follow-up statements
067 
WGUS71 KBUF 140109
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
909 PM EDT TUE JUL 13 2010

NYC003-140230-
/O.CON.KBUF.FF.W.0010.000000T0000Z-100714T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-
909 PM EDT TUE JUL 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL ALLEGANY COUNTY...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS THAT PROMPTED THE WARNING HAD DISSIPATED. 
HOWEVER...EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL IN AND 
AROUND RUSHFORD AND CANEADEA WILL CONTINUE TO RESULT IN CONTINUED 
HIGH WATER IN SMALL STREAMS AND LOW LYING AREAS. RADAR ESTIMATES 
THAT AS MUCH AS 3 INCHES OF RAIN FELL IN THIS AREA WITHIN THE PAST 2 
HOURS...BRIEFLY CAUSING STATE ROUTE 19 TO BE FLOODED IN CANEADEA.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
RUSHFORD AND CANEADEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4234 7828 4243 7827 4243 7796 4223 7800
      4218 7814

$$

JJR
282 
WGUS71 KBUF 140222
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1022 PM EDT TUE JUL 13 2010

NYC003-140231-
/O.EXP.KBUF.FF.W.0010.000000T0000Z-100714T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-
1022 PM EDT TUE JUL 13 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR CENTRAL
ALLEGANY COUNTY...

THE HEAVY RAINFALL HAS ENDED...WITH NO ADDITIONAL FLOODING EXPECTED. 
SOME AREA CREEKS MAY CONTINUE TO RUN HIGH FOR THE NEXT COUPLE HOURS. 
NO ADDITIONAL FLOODING IS EXPECTED.

LAT...LON 4234 7828 4243 7827 4243 7796 4223 7800
      4218 7814

$$

APFFEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:34 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 13, 6:34 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
634 PM EDT TUE JUL 13 2010

.SYNOPSIS...
WEAK LOW PRESSURE MOVING SLOWLY EAST ACROSS THE REGION EARLY THIS
EVENING WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS. THE LOW
AND ITS TRAILING COLD FRONT WILL MOVE SOUTHEAST OF THE AREA LATE
THIS EVENING WITH THE THREAT OF PRECIPITATION ENDING FROM NORTHWEST
TO SOUTHEAST DURING THE NIGHT. HIGH PRESSURE WILL BUILD BACK INTO
THE REGION WEDNESDAY AND THURSDAY WITH A RETURN TO SUNSHINE AND VERY
WARM TEMPERATURES. THE NEXT CHANCE OF RAIN WILL ARRIVE FRIDAY AS A
WEAK COLD FRONT APPROACHES THE REGION.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
600 PM UPDATE...UPDATED POPS TO REFLECT RADAR TRENDS. THE MAIN
AREA OF SHOWERS AND THUNDERSTORMS IS ACROSS CENTRAL NEW YORK...AND
FOLLOWING RADAR AND TRENDS AND WEAK FLOW ALOFT WILL CONTINUE A
SLOW NORTHEASTWARD MOVEMENT OVER THE NEXT COUPLE HOURS.
HRRR/RUC/NAM12/RGEM/SREF BLEND GENERALLY DO NOT DEVELOP MUCH
BEHIND THE BACK EDGE OF THIS...THUS SCALE POPS BACK TO CHANCE
BEHIND THE LINE OF SHOWERS AND THUNDERSTORMS WHICH CURRENTLY
EXTENDS FROM ALLEGANY COUNTY TO EASTERN PORTIONS OF ONTARIO AND
WAYNE COUNTIES.

WEAK SURFACE LOW ACROSS THE REGION WITH A TROUGH ALOFT AND
CONDITIONALLY UNSTABLE BOUNDARY LAYER CONDITIONS HAVE FOUND A
TRIGGER IN THE LAKE BREEZE BOUNDARIES THIS AFTERNOON. A CLUSTER OF
CONVECTION OVER MONROE COUNTY HAS BEEN VERY SLOW TO MOVE ACROSS
THE COUNTY WITH RADAR ESTIMATED RAINFALL TOTALS NEAR 2 INCHES PER
HOUR. THE LACK OF STRONGER STEERING WINDS AND A UNIFORM BUT WEAK
WIND FIELD THROUGH ABOUT 15KFT WILL KEEP ANY ADDITIONAL CONVECTION
THIS EVENING ANCHORED NEAR TO ITS INITIATION TRIGGER...LAKE BREEZE
BOUNDARIES AND TERRAIN ENHANCED REGIONS OF LIFT WILL BE THE LIKELY
LOCATIONS FOR SLOW MOVING OR STATIONARY CELLS TO PARK AND DROP A
COUPLE INCHES OF RAIN. ALONG THESE TRIGGER AREAS...WILL CARRY HIGH
LIKELY TO CATEGORICAL POPS FOR THE EARLY EVENING...WITH A
LESSENING TREND THROUGH THE LATER EVENING TO ONLY LOWER CHANCE
POPS OVERNIGHT. PARTIAL CLEARING AND HIGHER SURFACE DEWPOINTS WILL
BRING BACK THE VALLEY FOG FOR THE SOUTHERN TIER DURING THE LATE
OVERNIGHT AND EARLY MORNING HOURS.

LOW TEMPS WILL RANGE FROM THE LOWER 60S ACROSS THE SOUTHERN TIER TO
THE MID TO UPPER 60S ACROSS THE REST OF THE FORECAST AREA.

THE SURFACE LOW WILL FILL OVERNIGHT AS HIGH PRESSURE BUILDS IN
ACROSS THE GREAT LAKES AND NEW YORK STATE. EXPECT CLEARING SKIES AND
A RETURN OF SUNSHINE AND WARM TEMPS ON WEDNESDAY. HIGHS WILL BE IN
THE LOWER TO MIDDLE 80S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A PROGRESSIVE SHORTWAVE RIDGE WILL BUILD ACROSS WESTERN AND NORTH
CENTRAL NEW YORK WEDNESDAY NIGHT WITH PLENTY OF DRY AIR PROMOTING
MAINLY CLEAR SKIES. IT WILL STILL BE ON THE MILD SIDE THOUGH AS MIN
TEMPS WILL RANGE FROM THE MID 60S NEAR THE LAKE SHORES AND ACROSS
MOST OF THE IAG FRONTIER TO THE UPPER 50S FOR THE BULK OF THE WRN
SOUTHERN TIER.

THE RIDGE WILL MOVE AWAY ACROSS NEW ENGLAND ON THURSDAY WHILE A COLD
FRONT WILL EASE ACROSS LOWER MICHIGAN AND SOUTHERN ONTARIO. VERY
WARM AND INCREASINGLY HUMID AIR WILL BE DRAWN NORTHWARDS IN ADVANCE
OF THIS FRONT...SO THURSDAY WILL BE YET ANOTHER HAZY HOT AND HUMID
DAY FOR OUR REGION. H85 TEMPS ARE PROJECTED TO CLIMB TO ARND 20C...
AND WITH AMPLE SUNSHINE FULLY MIXING THE LOWER LEVELS...A LARGE
PORTION OF THE AREA SHOULD BE ABLE TO ACHIEVE HIGHS IN THE UPPER 80S
TO LOW 90S. HAVE THUS RAISED MAX TEMPS SOME 3-5 DEG F FROM
CONTINUITY. AS FAR AS PCPN GOES...A CAPPED AIRMASS...COURTESY OF A
SUBSIDENCE INVERSION ARND 7K FT...SHOULD BE ABLE TO KEEP THE REGION
GENERALLY FREE OF CONVECTION. THE ONLY FLY IN THE OINTMENT WOULD BE
THE POSSIBILITY OF CONVECTION ALONG A LAKE BREEZE BOUNDARY FROM EAST
OF BATAVIA TO JAMESTOWN...BUT WILL NOT INCLUDE ANYTHING FOR THAT
AREA AT THIS TIME.

THE COLD FRONT WILL APPROACH THE REGION THURSDAY NIGHT...WITH 12Z
GUIDANCE NOW SUGGESTING THAT THE FRONT COULD BE A LITTLE FASTER AND
BE OVER THE FAR WRN COUNTIES BY DAYBREAK FRIDAY. WILL BRING SOME
SHRA/TSRA INTO THE REGION A FEW HOURS EARLIER AS A RESULT...WITH CHC
POPS FOUND ACROSS THE FAR WRN COUNTIES DURING THE WEE HOURS OF
THURSDAY NIGHT. THE NIGHT WILL BE A WARM AND MUGGY ONE AS WELL WITH
MOISTURE POOLING IN ADVANCE OF THE FRONT LEADING TO TEMPS BEING HELD
UP IN THE UPPER 60S TO LOWER 70S FOR MOST SITES.

FRIDAY COULD POTENTIAL BE A VERY ACTIVE DAY...PARTICULARLY FROM THE
GENESEE VALLEY EASTWARD AS THE COLD FRONT WILL SLOWLY CROSS OUR
FORECAST AREA. PWAT VALUES WILL BE IN THE VCNTY OF 2 INCHES WITH A
SLOW PROGESSION OF THE FRONT ALLOWING FOR STORMS TO POTENTIALLY
PRODUCE SLOWER TORRENTIAL DOWNPOURS. THE GFS AND ECMWF ARE IN
RELATIVE AGREEMENT WITH THE SPEED OF THIS FROPA...BUT BOTH PACKAGES
ARE SUGGESTING THAT WAVE WILL BE ALONG THE FRONT TO OUR SOUTH SO
THIS WILL HAVE TO BE WATCHED. WHILE SBCAPES SHOULD EASILY EXCEED
1000 J/KG ACROSS THE REGION...LITTLE SHEAR IS BEING ADVERTISED BY
THE MODELS. THE TIMING OF THE FROPA WOULD ALSO FAVOR AREAS FURTHER
EAST FOR STRONG TO SEVERE DEVELOPMENT. FROM THIS VANTAGE POINT...
'HEAVY RAINERS' WILL BE THE MAIN CONCERN AS FAR AS CONVECTION GOES.

THE SFC FRONT WILL THEN MOVE AWAY TO OUR SOUTHEAST DURING THE COURSE
OF FRIDAY NIGHT. WHILE THERE MAY BE A LEFTOVER SHOWER OR TWO FOR
SITES EAST OF ART...ROC AND JHW...THE VAST MAJORITY OF THE REGION
SHOULD EXPERIENCE CLEARING SKIES AND RAIN FREE WEATHER FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE MAJORITY OF THIS PERIOD SHOULD CONTINUE TO FEATURE ABOVE NORMAL
TEMPERATURES...AS THERE IS HIGH CONFIDENCE THAT WE WILL BE ABLE TO
SIGNIFICANTLY ADD TO OUR STRETCH OF 80 DEG DAYS (BUF/ROC). THE
LATEST ECMWF IS NOW DEPICTING A STRONG FRONTAL PASSAGE FOR TUESDAY
THOUGH...BUT SINCE THAT IS COMING AT THE END OF THE FORECAST
PERIOD...WILL CONCENTRATE ON THE WARM WEATHER UP TO THAT POINT.

RIDGING WILL START TO MAKE ITS WAY ACROSS WISCONSIN AND THE UPPER
GREAT LAKES ON SATURDAY WHILE THE BASE OF A H5 TROUGH WILL CROSS SRN
ONTARIO. WHILE THE UPPER LEVEL TROUGH WILL BE SWINGING THROUGH...
THERE SHOULD BE ENOUGH DRY AIR AND LOW LEVEL RIDGING TO PRODUCE A
PARTLY SUNNY DAY FOR MOST AREAS. THE EXCEPTION COULD BE ACROSS THE
SRN TIER WHERE WE WILL KEEP A SLIGHT CHC FOR CONVECTION. AS FAR AS
TEMPS GO...THE ECMWF AND GFS HAVE COME INTO CLOSER AGREEMENT THAT
H85 TEMPS WILL BE SOMEWHERE IN THE MID TEENS. THIS COMPROMISE IS
PROBABLY A LITTLE CLOSER TO WHAT THE ECMWF HAD BEEN SHOWING IN
PREVIOUS RUNS. THIS WILL SUPPORT SFC TEMPS IN THE LOW TO MID 80S...
SO MAX TEMPS HAVE BEEN RAISED A COUPLE DEGREES FOR MOST AREAS.

THE SHORTWAVE RIDGE OVER THE UPPER LAKES WILL MAKE ITS WAY ACROSS
MICHIGAN SATURDAY NIGHT...WITH SFC HIGH PRESSURE DRIFTING ACROSS OUR
REGION. THIS WILL TRANSLATE INTO A CLEAR/PC NIGHT WITH TEMPS
AVERAGING NEAR OR JUST A BIT ABV NORMAL.

ON SUNDAY...THE RIDGE WILL CROSS OUR AREA WHILE H85 TEMPS WILL
AVERAGE BETWEEN 16 AND 18C. AT LEAST PARTIAL SUNSHINE WILL WORK ON
THESE TEMPS AND SEND MAX TEMPS INTO THE MID 80S FOR MANY AREAS WITH
UPPER 80S IN THE GENESEE VALLEY.

THE NEXT COOL FRONT WILL APPROACH THE REGION SUNDAY NIGHT. GIVEN
THE LOW CONFIDENCE IN THE TIMING OF THIS FRONT (DIFF BETWEEN
ECMWF/GFS)...WILL KEEP SLIGHT CHC POPS IN PLACE. IN EITHER CASE...
THE MAJORITY OF THEN IGHT SHOULD BE PCPN FREE.

THE COOL FRONT WILL THEN LIKELY PASS ACROSS OUR FORECAST AREA DURING
THE DAY MONDAY...SO WILL COVER THIS POTENTIAL WITH LOW CHC POPS.
THESE NUMBERS WILL BE A BIT HIGHER THAN SURROUNDING WFO'S...BUT
CANNOT SEE GOING ANY LOWER ON THE POPS GIVEN THE POTENTIAL FOR THE
FROPA.

THE ECMWF AND GFS DIVERGE SIGNIFICANTLY ON TUESDAY. THE GFS SHOWS
LITTLE VARIANCE FROM ITS PREVIOUS RUN WHICH DEPICTS BROAD RIDGING
OVER THE MISSISSIPPI VALLEY...BUT THE ECMWF SUGGESTS THAT A DIGGING
TROUGH OVER THE GREAT LAKES WITH A HIGHER AMPLITUDE RIDGE OVER THE
PLAINS. THE LATTER SOLUTION WOULD RESULT IN A COOL DAY ACROSS OUR
REGION AS H85 TEMPS ARE FORECAST TO BE CLOSE TO 10/12C. SINCE THIS
DIFFERS FROM THE CONTINUITY OF THE ECMWF...WILL STAY CLOSER TO THE
WARMER AND LESS AMPLIFIED GFS SOLUTION. THIS WILL MEAN FORECAST
HIGHS IN THE LOW TO MID 80S WITH A SLIGHT CHC FOR SHOWERS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
21Z TAF AMD TWEAKS TIMING OF SHOWERS AND THUNDERSTORMS BASED ON
RADAR TRENDS. THUS FAR BUF/IAG/ROC HAVE BEEN UNDER LAKE INFLUENCE
WHICH HAS LIMITED SHOWERS...WHILE ART/JHW REMAIN NEAR BOUNDARIES.

TIMING WILL BE TOUGH ON DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR
THE REST OF TODAY AS THEY COULD POP UP AT ANY TIME WITH DAYTIME
HEATING. THE ONE SAVING GRACE IS THAT HRRR DATA HAS BEEN DEPICTING
THE LAKE BREEZE INTERACTION WELL...WHICH CORRESPONDS WELL WITH THE
CONVECTION OVER THE LOWER GENESEE VALLEY AND KEEPING ONLY SCATTERED
RAIN SHOWERS ALONG LAKE BREEZES OFF LAKE ERIE AND WESTERN END OF
LAKE ONTARIO.

THE ACTIVITY SHLD TAPER OFF/END FROM WEST TO EAST THIS EVENING.
EXPECT FOG/LOW CLOUDS TO DEVELOP ACROSS THE SOUTHERN TIER LATE
TONIGHT LOWERING CONDITIONS TO IFR/LIFR WITH SOME OTHER AREAS
EXPECTING MVFR CONDITIONS IN FOG MAINLY AROUND KROC/KART...THROUGH
12Z-14Z. VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF
WEDNESDAY.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...VFR.
FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.
SATURDAY AND SUNDAY...MAINLY VFR.

&&

.MARINE...
WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH AT LEAST THE END OF THE WEEK. ANY SHOWERS AND
THUNDERSTORMS THAT DEVELOP CAN PRODUCE LOCALLY HIGHER WINDS AND
WAVES FOR BRIEF PERIODS OF TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...APFFEL/WCH
MARINE...WCH
Hazardous weather outlook, Jul 13, 5:14 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
514 PM EDT TUE JUL 13 2010

NYZ001-002-010>012-019>021-085-142115-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
514 PM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-142115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
514 PM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>008-013-014-142115-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-
514 PM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE VERY SLOWLY INTO THIS
EVENING. LOCALIZED RAINFALL TOTALS OF 2 TO 3 INCHES ARE POSSIBLE.
THIS MAY BE ENOUGH TO PRODUCE FLASH FLOODING IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 13, 1:38 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
138 PM EDT TUE JUL 13 2010

NYZ003-131845-
MONROE-
INCLUDING THE CITY OF...ROCHESTER
138 PM EDT TUE JUL 13 2010

...HEAVY SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

AT 130 PM A BATCH OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED
ACROSS MUCH OF WESTERN MONROE COUNTY. THESE SHOWERS WERE LOCATED
FROM NEAR LE ROY AND BERGEN IN GENESEE COUNTY NORTHWARD TOWARDS
BRADDOCK BAY IN MONROE COUNTY AND INCLUDED THE CITIES OF
CHURCHVILLE...SPENCERPORT...AND HILTON.

THIS HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN ROADWAYS AND
POOR DRAINAGE AREAS. ALSO MOTORISTS SHOULD BE PREPARED FOR REDUCED
VISIBILITIES WITHIN THE HEAVY SHOWERS OF A QUARTER MILE OR LESS
AT TIMES.

IN ADDITION TO THESE SHOWERS...THUNDERSTORMS WILL PRODUCE CLOUD TO
GROUND LIGHTNING STRIKES AND GUSTY WINDS.

THESE STORMS WILL ALSO BRING A DRENCHING RAINFALL AND CLOUD TO
GROUND LIGHTNING TO LAKESHORE PARKS ALONG LAKE ONTARIO ESPECIALLY
THOSE PARKS BETWEEN HAMLIN BEACH AND IRONDEQUOIT BAY.

THIS ACTIVITY IS EXPECTED TO SLOWLY DRIFT EASTWARD AND BRING RAIN
TO THE METRO ROCHESTER AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL ALSO PASS ACROSS PARTS OF THE GENESEE VALLEY THROUGH THE
AFTERNOON HOURS.

THOMAS
Special weather statement, Jul 13, 3:16 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT TUE JUL 13 2010

NYZ004-132045-
WAYNE-
INCLUDING THE CITY OF...NEWARK
316 PM EDT TUE JUL 13 2010

...THUNDERSTORMS WILL MOVE OVER MUCH OF THE COUNTY...

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE OVER THE MARION,
WALWORTH, WILLIAMSON, AND SODUS AREAS BETWEEN 3:15 AND 415 PM. THEY
CAN PRODUCE HEAVY DOWNPOURS, STRONG WIND GUSTS, FREQUENT LIGHTNING,
AND PONDING ON ROADS AND POOR DRAINAGE AREAS.
Local storm report, Jul 13, 4:59 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLOOD            ROCHESTER               43.17N 77.62W
07/13/2010                   MONROE             NY   LAW ENFORCEMENT

            NORTH UNION AND LEWIS STREET CLOSED IN THE CITY OF
            ROCHESTER FOR ABOUT AN HOUR DUE TO HIGH WATER.

&&

HITCHCOCK
Local storm report, Jul 13, 5:22 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
522 PM EDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      BRISTOL CENTER          42.80N 77.38W
07/13/2010                   ONTARIO            NY   COUNTY OFFICIAL

            STATE ROUTE 64 CLOSED FROM COUNTY ROAD 32 TO DUGWAY ROAD.

0520 PM     FLASH FLOOD      2 S HONEOYE             42.75N 77.51W
07/13/2010                   ONTARIO            NY   COUNTY OFFICIAL

            COUNTY ROAD 36 CLOSED IN THE TOWNSHIP OF RICHMOND.

&&

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:31 PM EDTAreal Flood AdvisoryBUFMonroe2 hr
Jul 13, 2:47 PM EDTFlash Flood WarningBUFMonroe2 hr
Jul 13, 4:11 PM EDTFlash Flood WarningBUFOntario, Wayne3 hr
Jul 13, 4:44 PM EDTFlash Flood WarningBUFLivingston3 hr
Jul 13, 4:53 PM EDTFlash Flood WarningBUFLivingston, Ontario3 hr
Jul 13, 5:40 PM EDTAreal Flood AdvisoryBUFCattaraugus93 min
Jul 13, 5:49 PM EDTFlash Flood WarningBUFOntario3 hr
Jul 13, 6:54 PM EDTAreal Flood AdvisoryBUFAllegany90 min

Nearby

Flash Flood Warnings in New York, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.